## PRE-CONFERENCE WORKSHOP

LEXIPONTIX PROGRAM FOR **SCHOOL-AGE CHILDREN WHO** STUTTER: ONE-DAY TASTER

## **George Fourlas**



September 14, 2024



9:00 - 18:00



University of Silesia in Katowice, Poland



80 EUR normal rates 60 EUR student rates (including ESS students)



Speech and Language Therapist Certified European Stuttering Specialist

Head of Specialty & Clinical Coach: Stuttering Research and Therapy Centre, Greece

Lecturer & Coach: European Stuttering Specialization Course

Correspondence: gfourlas@logosinstitute.gr



350 zł pełna opłata 260 zł opłata ulgowa (studenci, w tym ESS)

George Fourlas is a Speech & Language Therapist, certified Stuttering Specialist (CESS), head of specialty at the Stuttering Research and Therapy Centre (KEOT) in Athens, Greece (travlismos.gr). He is lecturer and coach in the European Stuttering Specialization course (ESS). He is involved in clinical work with children and adults, research, teaching and clinical coaching. He has published papers and chapters in books, he has given presentations in national and international conferences and workshops and he is co-author of the Lexipontix Program (lexipontix.gr). He is the editor of a learning platform for stuttering in Greece (seminars.travlismos.gr). He is a member of the IALP Fluency Committee and an active member of the Special Interest Group in Fluency Disorders of the Panhellenic Association of Logopedists-Speech Therapists.

September 15, 2024, University of Silesia in Katowice International Conference: Many Voices on Stuttering and Cluttering







Lexipontix is a structured therapy program for children who stutter aged 8 to 12 years. The program addresses the overall stuttering experience of the child and family, aiming at "Communication Restructuring" (Fourlas & Marousos, 2015, 2022). It uses the ICF classification system (WHO, 2001) as a clinical framework for assessment and treatment. It is based on the theoretical principles and clinical practices of Cognitive Behavior Therapy, Solution Focused Brief Therapy, Parent-Child Interaction Therapy, Fluency Shaping and Stuttering Modification and integrates those practices in therapy in a child friendly manner. The program lasts for twelve sessions over a period of three months followed by a closing session one month after. Then, progress is monitored by follow up sessions for a period of one year. Therapy develops as a role game between the mouse called Lexipontix and the child in the role of a Superhero who defends his "Factory of Mind" with the help of the parents and therapist, members of the child's (therapeutic) "Alliance" (Fourlas & Marousos, 2015; 2023). The alliance empowers the child to identify the invasions of Lexipontix in the "Factory of Mind" and to explore the use of "Tools" in order maintain or regain control over the components of the "Factory of Mind" i.e. the "Machine of Thoughts", the "Lab of Emotions", the "Body Sensors" and the "Machine of Behaviors and Words". Parents and child learn and practice with the use of different "Tools" by playing board and card games as well as participating in real life "Experiments" and "Missions". As a result of therapy, the threatening mouse gradually becomes a companion pet (Fourlas, 2016).

Target group: Speech-language therapists (SLT / logopedists) and SLT students

## **Learning Outcome**

At the end of this workshop participants: a) will be familiar with the theoretical and clinical rational, structure and content of the Lexipontix program b) will be able to identify how the Lexipontix Program addresses the expectations from therapy of the CWS and their family c) will have gained a taste of what it is like to implement the program in clinical practice.

Level: Intermediate

International Conference: Many Voices on Stuttering and Cluttering September 15, 2024, University of Silesia in Katowice





| Program of the Workshop |  |        |
|-------------------------|--|--------|
| 9:00 – 10:30            | <ul> <li>Introduction to the Lexipontix Program.</li> <li>The Lexipontix Assessment Protocol (LAP)         <ul> <li>eliciting best hopes</li> <li>the use of ICF as a framework for assessment</li> <li>the Formulation Chart</li> </ul> </li> </ul>   | 90 min |
| 10:30-10:45             | Coffee break   | 15 min |
| 10:45-12:15             | The Lexipontix Assessment Protocol (LAP) - continued     assessment process and tools     selection of therapy modules     formulation   | 90 min |
| 12:15-12:30             | Coffee break   | 15 min |
| 12:30-14:00             | <ul> <li>Principles and theoretical framework of the Lexipontix Therapy Program.</li> <li>Introduction to the "Factory of Mind"</li> <li>Introduction to the therapy components         <ul> <li>the Alliance Component (Blue tools)</li> <li>The Cognitive Behavioral Therapy (CBT)</li> <li>Component (Red tools)</li> <li>The Speech Management Component (Yellow tools)</li> </ul> </li> </ul> | 90 min |
| 14:00-14:45             | Lunch Break  | 45 min |
| 14:45-16:15             | Core and Modular Structure of the program     Practicing with Blue, Red, and Yellow tools.   | 90 min |
| 16:15-16:30             | Coffee break   | 15 min |
| 16:30-18:00             | <ul> <li>The format of a session</li> <li>Closing and follow ups</li> <li>Reflection – Discussion – Q&amp;A</li> </ul>   | 90 min |

## References

Fourlas, G., & Marousos, D. (2015). A report on the development and clinical application of Lexipontix, a new therapy programme for school age CWS. Procedia – Social and Behavioral Sciences, 193 (2015) 92–107.

Fourlas, G., Marousos, D., (2023). Integrating Clinical Practices to Address the Overall Stuttering Experience of the School Age Child. The Lexipontix Programme Paradigm. In Wesierska, K., Sønsterud, H., Dialogue without barriers. Comprehensive intervention in stuttering. Agere Aude.

Fourlas G., Ntourou, K., Marousos D. (2022). Lexipontix Program: Facilitating Change toward "Best Hopes" of the School-Age Child Who Stutters and the Family. Semin Speech Lang 2022; 43(02): 082-100 DOI: 10.1055/s-0042-1743208

World Health Organization (2001). International Classification of Functioning, Disability and Health. World Health Organization

September 15, 2024, University of Silesia in Katowice, Poland International Conference: Many Voices on Stuttering and Cluttering



